Darvocet Drug Interactions
Darvocet Interactions Explained
The following sections explain in detail the potentially negative interactions that can occur when Darvocet is combined with any of the drugs listed above.
You should avoid alcohol while taking Darvocet. Alcohol interacts with Darvocet, potentially increasing the risk of serious side effects, such as extreme drowsiness, confusion, memory loss, or difficulty breathing (see Darvocet and Alcohol for more information).
Darvocet may increase the level of carbamazepine in your blood, perhaps increasing your risk of side effects of carbamazepine (including dangerous side effects). Your healthcare provider may recommend a different pain medication or decide to decrease your carbamazepine dosage.
Certain Beta Blockers
Darvocet may increase the level of certain beta blockers in your blood. This may increase the chance of beta blocker side effects, such as low blood pressure (hypotension) or a low heart rate (bradycardia). Check with your healthcare provider before taking Darvocet with one of these beta blockers.
The propoxyphene component of Darvocet is metabolized by a certain liver enzyme known as CYP3A4. Some other medications may slow down this enzyme, increasing the level of propoxyphene in the blood. This can be dangerous and may lead to a fatal overdose.
Medications That Cause Drowsiness
Combining Darvocet with any other medications that cause drowsiness can increase your risk of side effects, such as drowsiness, confusion, memory loss, or difficulty breathing. Other serious side effects, such as dangerously low blood pressure, may also occur. Talk to your healthcare provider before taking Darvocet with such medications.
In addition, combining Darvocet with antidepressants may increase the risk of a group of symptoms called serotonin syndrome. These symptoms include confusion, hallucination, fast heartbeat, feeling faint, fever, sweating, muscle spasm, difficulty walking, and diarrhea.
Talk to your healthcare provider before taking Darvocet with an antidepressant. Call your healthcare provider right away if you have any of these symptoms, as serotonin syndrome can be very dangerous.